MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367297
Medical Device Problem Codes Difficult to Open or Close (2921); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after using a bd vacutainer® safety-lok¿ blood collection set, one (1) dirty needlestick injury occurred when the staff member tried to engage the safety device by sliding the sheath up over the needle.The safety device did not stay up over the needle and this led to the needlestick.No medical intervention has been provided to the staff, as the facility policy is to first test the patient for communicable diseases and then test the staff member if a positive result is obtained.
 
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 16-oct-2024.Investigation summary: bd received 54 sets of samples for investigation.The samples were evaluated by visual examination, and no appearance defects on safety shields or winged hubs such as damage, molding defects was observed.Also, the activation of the safety shields was checked using 13 returned samples and nothing was found with the breakaway force, sustaining force, or security force.Additionally, 50 sets of our retained samples of the lot concerned were visually checked, and no abnormalities such as damage or molding defects of the safety shields or the wing hubs found.The activation of the safety shields was checked using 13 retained samples and no issues were found as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of difficult to activate.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.".

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20273332
Report Number2243072-2024-00983
Device Sequence Number3469395
Product Code JKA
UDI-Device Identifier30382903672975
UDI-Public(01)30382903672975(11)240711(17)270331(10)24D2681
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number367297
Device Lot Number24D2681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown